Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 24, 2021, 6:19 PM EDT for Emanuel County, Johnson County, Treutlen County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2021, 6:19 PM EDT (22:19 UTC)
- Expired
- Aug 24, 2021, 6:45 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
Counties Emanuel County, GA, Johnson County, GA, Treutlen County, GA
The radar
The Robins AFB radar (KJGX), 100 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.3 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 568 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 960 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
524
WWUS82 KFFC 242219
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
619 PM EDT Tue Aug 24 2021
GAZ085-086-097-098-242245-
Emanuel GA-Treutlen GA-Johnson GA-Laurens GA-
619 PM EDT Tue Aug 24 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF NORTHEASTERN LAURENS,
CENTRAL EMANUEL, NORTHERN TREUTLEN AND SOUTHEASTERN JOHNSON COUNTIES
THROUGH 645 PM EDT...
At 618 PM EDT...a line of strong thunderstorms was along a line
extending from Twin City to near Covena to near Scott...and moving
southwest at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Dublin, Swainsboro, East Dublin, Twin City, Adrian, Stillmore, Oak
Park, Nunez, Spann, Covena, Orland, Rockledge, Orianna, Norristown,
Minter, Lovett, Norristown Junction, Meeks, Lexsy and Brewton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3255 8207 3256 8208 3252 8215 3248 8218
3246 8218 3240 8226 3240 8259 3253 8299
3272 8267 3262 8234 3260 8201
TIME...MOT...LOC 2218Z 063DEG 13KT 3257 8217 3254 8242 3262 8265
MAX HAIL SIZE...
MAX WIND GUST...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 24, 3:11 PM EDT, 3 hours 8 minutes earlier.
Area forecast discussion, Aug 24, 3:11 PM EDT, 3 hours 8 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 311 PM EDT Tue Aug 24 2021 .SHORT TERM /Tonight through Wednesday Night/... Precipitation chances increasing across the region tomorrow as moderate mid/upper-level wave drifts westward out of the Bahamas to the FL/southeastern U.S. coast. Not much of a surface reflection with this feature as the region remains under the western edge of the western Atlantic surface ridge, but ample low-level moisture and adequate mid/upper dynamics for more widespread, but still diurnally oriented, convection. Temperatures remain seasonably warm but increased cloud coverage and precipitation takes just enough of an edge off of the highs tomorrow to keep heat index values below advisory criteria. 20 .LONG TERM /Thursday through Tuesday/... The enhanced moisture advection off the Atlantic continues to keep us in the high PWAT soup along the SW extent of the Bermuda high thru the end of the work week. Continue to have some chance to likely pops Thu/Fri accordingly for expected scattered to numerous diurnally aided convection, which could have some stronger storms with hydrometeor loaded downdrafts allowing for localized strong gusts and efficient heavy rain. There are some subtle differences in how far the moisture axis/drier gradient extends into the CWA as the center of the ridge retrogrades further west later Saturday into Sunday, but feel like it still supports general chance pops for most of the area. For early next week, there is an upper wave that keeps any driving dynamics well north of the region up across the Midwest and Ohio River Valley, but does push an elongated front/moisture axis towards the northern CWA by late Monday or moreso Tuesday, which could stall or drift southward across the area into midweek and be the next main feature to focus convection. Nothing eventful to mention with temps as they look to remain right around climo norms thru period. Baker && .AVIATION... 18Z Update... VFR conditions are expected to predominate across the area through the majority of the forecast period. Areas of MVFR or lower visibilities will develop after 06Z. Will likely see some impacts at the KPDK and KMCN TAF sites, with a low chance at the other sites. Isolated to scattered convection will be confined to mainly central Georgia and the north Georgia mountains this afternoon, diminishing through the evening. Scattered convection Wednesday afternoon will see more widespread distribution over north and central Georgia. Light, 6kt or less, northeast to southeast winds will prevail through the period. //ATL Confidence...18Z Update... High confidence on all elements. 20 && .PRELIMINARY POINT TEMPS/POPS... Athens 73 92 72 88 / 10 60 40 30 Atlanta 75 92 73 87 / 10 60 40 40 Blairsville 66 88 66 81 / 20 60 40 60 Cartersville 71 93 71 87 / 10 50 30 50 Columbus 74 92 73 89 / 10 60 40 40 Gainesville 73 91 72 85 / 10 60 40 40 Macon 73 91 71 90 / 20 60 40 40 Rome 71 95 71 90 / 5 40 30 50 Peachtree City 72 92 71 88 / 10 60 40 40 Vidalia 74 88 73 89 / 40 60 30 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...20 LONG TERM....Baker AVIATION...20
Hazardous weather outlook, Aug 24, 12:05 PM EDT, 6 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1205 PM EDT Tue Aug 24 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-251615- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1205 PM EDT Tue Aug 24 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Isolated to scattered thunderstorms are possible this afternoon and this evening mainly across central Georgia and the northeast mountains. Some storms could be strong and locally heavy rainfall, gusty winds, and lightning will be the main hazards. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Scattered to numerous thunderstorms are possible each day through the end of the week. A more diurnal pattern with isolated to scattered thunderstorms is expected to return for the weekend into early next week. With any storms that develop locally heavy rain, lightning, and gusty winds will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 24, 6:19 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
619 PM EDT Tue Aug 24 2021
GAZ085-086-097-098-242245-
Emanuel GA-Treutlen GA-Johnson GA-Laurens GA-
619 PM EDT Tue Aug 24 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF NORTHEASTERN LAURENS,
CENTRAL EMANUEL, NORTHERN TREUTLEN AND SOUTHEASTERN JOHNSON COUNTIES
THROUGH 645 PM EDT...
At 618 PM EDT...a line of strong thunderstorms was along a line
extending from Twin City to near Covena to near Scott...and moving
southwest at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Dublin, Swainsboro, East Dublin, Twin City, Adrian, Stillmore, Oak
Park, Nunez, Spann, Covena, Orland, Rockledge, Orianna, Norristown,
Minter, Lovett, Norristown Junction, Meeks, Lexsy and Brewton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3255 8207 3256 8208 3252 8215 3248 8218
3246 8218 3240 8226 3240 8259 3253 8299
3272 8267 3262 8234 3260 8201
TIME...MOT...LOC 2218Z 063DEG 13KT 3257 8217 3254 8242 3262 8265
MAX HAIL SIZE...
MAX WIND GUST...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 8:18 PM EDT | Special Weather Statement | FFC | Stewart, Webster | 27 min |
| Aug 24, 6:35 PM EDT | Special Weather Statement | FFC | Washington | 25 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.